MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 26X46MM; HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS.

STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 26X46MM; HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS.
Catalog Number UH1-46-26
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The outer head (46/26) of a bipolar hemi hip disengaged from the inner head (26/+0).The surgeon is confident that she did not impact the outer head onto the inner head with enough force during the first surgery due to patient's poor bone quality.Surgeon does not believe it is a product issue, however a per is still required.
 
Additional Manufacturer Narrative
An event regarding user error involving an damage uhr bipolar was reported.The event was not confirmed.Method & results: device evaluation and results: the returned device images show damages on the surface.Examination of the returned device with material analysis engineer noted explantation damage.Medical records received and evaluation: the provided medical information was submitted to a consulting clinician who deemed it insufficient for a medical review.Rejected as no op report, no x-rays, no clinical or past history, no patient demographics, only one x-ray and photo image of disengaged bipolar.Need primary & revision op reports and patient demographics.Device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there has been no other event for the lot referenced.Conclusions: the event could not be confirmed nor the root cause determined on the basis of material analysis report.Examination of the returned device with material analysis engineer noted explantation damage.The provided medical information was submitted to a consulting clinician who deemed it insufficient for a medical review.Rejected as no op report, no x-rays, no clinical or past history, no patient demographics, only one x-ray and photo image of disengaged bipolar.Need primary & revision op reports and patient demographics.If additional information becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
UHR BIPOLAR 26X46MM
Common Device Name
HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS.
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6436033
Report Number0002249697-2017-01019
Device Sequence Number18974036
Product Code KWL
UDI-Device Identifier07613327016949
UDI-Public(01)07613327016949(11)160502(17)210531(10)WT8M9A
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K800207
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberUH1-46-26
Device Lot NumberWT8M9A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/27/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR